Georgia, 2007Winter Weather in Georgia, February 17 to 18, 2007
February 17 to 18, 2007 · NWS FFC · 3 events in 3 counties and zones
A modified Arctic air mass remained over the region during mid-February. Meanwhile, a weak upper disturbance passed over the cold air.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A modified Arctic air mass remained over the region during mid-February. Meanwhile, a weak upper disturbance passed over the cold air. This resulted in light precipitation, mostly in the form of light snow, across the far northern counties of Georgia. Accumulations of snow were generally confined to areas north and east of an Ellijay, to Dawsonville, to Dahlonega line. Much of the snow melted within a few hours of falling as temperatures remained near or just above the freezing mark throughout the event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 17, 5:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 17, 5:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EST SAT FEB 17 2007
.SHORT TERM...
SATELLITE LOOP SHOWS A FAIRLY WELL ORGANIZED WAVE MOVING EAST
THROUGH THE OH AND TN VALLEYS AT THE MOMENT. THIS WAVE AND ITS
ASSOCIATED TROUGH IS EXPECTED TO BECOME ELONGATED THIS EVENING AND
BRING SOME RAIN/SNOW TO N GA. THE MODELS SHOW IT WEAKENING AND
SPEEDING UP AS IT MOVES THROUGH THE STATE TONIGHT BUT WILL STILL SEE
SOME PRECIP FROM IT. NOT EXPECTING MUCH IN THE WAY OF AMOUNTS AS
THE MODELS SHOW THE MAJORITY OF THE MOISTURE BELOW 700 MB. WITH NO
UPPER LEVEL SUPPORT AND IT CLEARING THE AREA BY 12 SUN SHOULD ONLY
SEE LIGHT SHOWERS MIXING WITH SNOW TURNING TO ALL SNOW LATE TONIGHT.
ANY ACCUMULATING SNOW SHOULD BE AN INCH OR LESS ACROSS AREAS NORTH
OF AN ATL TO AHN LINE. BIGGEST CONCERN WILL BE SUN WITH THE PRESSURE
GRADIENT TIGHTENING BEHIND THE WAVE PASSAGE COMBINED WITH LOW
RELATIVE HUMIDITIES AND LOW FUEL MOISTURES. INCREASING WINDS ACROSS
THE AREA TOMORROW (NW WINDS 15-25 MPH WITH GUSTS TO 35 MPH) SHOULD
MEET WIND ADVISORY CRITERIA AS SURFACE HIGH BUILDS EASTWARD. ALSO
EXPECTING RH VALUES TO BE LESS THAN 25% ACROSS MOST OF THE CWA SO
WITH THIS IN MIND WILL ISSUE A RED FLAG WARNING AND A WIND ADVISORY
DURING THE DAY SUN. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH
SUNDAY WITH A SLIGHT WARM UP MON/TUE.
.LONG TERM...
LARGE HIGH PRESSURE RIDGE BUILDS IN ACROSS GA SUN AND CONTINUES TO
DOMINATE THE WEATHER PATTERN THROUGH TUE MORNING. THIS RIDGE SLIDES
OFF THE EAST COAST SETTING UP WARM NEAR ZONAL FLOW FOR TUE INTO WED.
THERE IS A WEAK UPPER LEVEL DISTURBANCE THAT GETS CAUGHT UP IN THIS
ZONAL FLOW AND SHOULD BRING US OUR NEXT CHANCE FOR ANY PRECIP
TUE/WED. WITH THE WARM ZONAL FLOW SEATING UP TEMPS WILL REBOUND
RATHER QUICKLY WITH DAYTIME HIGHS IN THE 50S ON TUE AND THE 60S WED
THROUGH FRI. AS THE NEXT SHORT WAVE MOVES THROUGH THE INSTABILITY
INDICES ARE FAIRLY WEEK AND MOISTURE WILL BE LIMITED WITH THIS
SYSTEM. WILL KEEP ISOLATED THUNDER IN THE FORECAST AS LIFTED INDICES
GET DOWN TO -1 WED BUT WITH CAPES NEVER GETTING ABOVE 300 SHOULD
ONLY SEE GENERAL THUNDERSTORMS...NO SEVERE. THIS WAVE FINALLY EXITS
THE AREA THU AS A WEAK RIDGE BUILD BACK IN THROUGH FRI.
&&
.FIRE WEATHER...
VERY LOW RH VALUES EXPECTED SUN WITH STRONG GUSTY WINDS ACROSS NORTH
AND CENTRAL GA. FUEL MOISTURES ACROSS THE AREA ARE ALSO LOW AND ARE
EXPECTED TO BE LOW AGAIN TOMORROW WITH WINDS DRYING THINGS OUT.
&&
.AVIATION...
EXPECT THE MVFR CIGS...NOW MOVING ACROSS NORTHERN AL...TO CONTINUE
MOVING SOUTHEAST THROUGH THE EVENING...REACHING THE ATL AREA BETWEEN
00Z AND 03Z. THESE CLOUDS ARE IMMEDIATELY BEHIND THE COLD FRONT IN
THE STRONG CAA. THE FRONT WILL MOVE THROUGH THE ATL AREA JUST
SHORTLY AFTER 00Z AND ACROSS THE REST OF THE TAF SITES BY 06Z.
EXPECT CIGS TO DROP 1500 TO 2500 FEET AFTER THE FROPA. THE CIGS IN
AHN WILL BE SHORT LIVED DUE TO DOWNSLOPING. WINDS WILL DIMINISH AS
THE FRONT APPROACHES BUT INCREASE BEHIND THE FRONT WITH GUSTS NEAR
20 KTS. VERY DRY AIR MOVES INTO THE CWA AFT 06Z AND THIS WILL AN
INCREASE IN THE CIGS HEIGHTS AND BY 12Z EXPECT MOSTLY CLEAR SKIES
ALL SITES. WITH GOOD MIXING IN THE MORNING ALONG WITH THE TIGHT
PRESSURE GRADIENT AND STRONG CAA...WINDS WILL INCREASE WITH GUSTS OF
25 TO 30KTS FOR THE REST OF THE DAY ALL AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 29 48 26 54 36 / 20 10 0 5 0
ATLANTA 25 44 27 55 39 / 20 5 0 5 5
BLAIRSVILLE 25 40 18 53 32 / 30 10 0 5 5
CARTERSVILLE 23 44 20 55 35 / 30 5 0 5 10
COLUMBUS 31 50 27 61 40 / 10 5 0 5 5
GAINESVILLE 27 45 25 54 38 / 30 10 0 5 5
MACON 26 52 24 61 35 / 10 5 0 5 0
ROME 25 47 22 57 36 / 40 5 0 5 10
PEACHTREE CITY 23 45 22 58 34 / 20 5 0 5 5
VIDALIA 35 50 27 57 36 / 10 5 0 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE...
CLARKE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...
GREENE...HANCOCK...HARRIS...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...
NEWTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.
RED FLAG WARNING FROM 12 PM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.
&&
01/17
Hazardous weather outlook, Feb 17, 5:15 AM EST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST SAT FEB 17 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EST SAT FEB 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE EAST FROM THE LOWER MISSISSIPPI VALLEY
REGION TODAY...PUSHING ACROSS NORTH AND CENTRAL GEORGIA LATE THIS
AFTERNOON AND TONIGHT. A FEW LIGHT RAIN OR SNOW SHOWERS WILL BE
POSSIBLE ACROSS EXTREME NORTH GEORGIA THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY. OTHERWISE
HAZARDOUS WEATHER IS NOT EXPECTED DURING THE REST OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Winter Weather, Fannin
- When
- February 17, 8:00 PM EST to February 18, 6:00 AM EST
- Where
- Fannin forecast zone
- Reported by
- County Official
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Fannin county 911 center reported around 1.0 inch of snow, which quickly melted after 1 am EDT.
Winter Weather, Union
- When
- February 17, 8:00 PM EST to February 18, 6:00 AM EST
- Where
- Union forecast zone
- Reported by
- County Official
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Union county 911 Center reported that 1 to 2 inches of snow had fallen across parts of the county, especially in the higher elevations. A few problems had been noted on the roads, but conditions improved after 2 am EDT.
Winter Weather, Towns
- When
- February 17, 8:00 PM EST to February 18, 6:00 AM EST
- Where
- Towns forecast zone
- Reported by
- County Official
- Coordinates
- 34.917, -83.737 (the zone’s center; the record gives no point)
The Towns county 911 Center reported that an inch of so of snow earlier had resulted in problems on Richard B. Russell Scenic Highway in the higher elevations of western Towns county. Otherwise, conditions improved after 2 am EDT.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, February 17 to 18, 20073 deaths · 3 events
- Rip Current in American Samoa, February 17 to 18, 20073 deaths · 1 event
- Frost and Freeze in Florida, February 17 to 19, 2007$50 million · 10 events
- Avalanche in Idaho, February 17, 20071 death · 1 event
- Winter Weather in Missouri, February 17, 20072 injured · 2 events
- Winter Weather in Illinois, February 17, 200716 events
- Winter Weather in Kentucky, February 17, 200713 events
- Winter Weather in Kentucky, February 17, 200710 events
- Winter Weather in North Carolina, February 17 to 18, 20077 events
- Winter Weather in Indiana, February 17, 20076 events
- Lake-Effect Snow in Michigan, February 17 to 18, 20073 events
- Heavy Snow in West Virginia, February 17 to 18, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17564, 17565, 17566.